Heavy Snow, Southern Sacramento Mountains
- When
- February 13, 12:00 PM MST to February 14, 4:00 AM MST
- Where
- Southern Sacramento Mountains forecast zone
- Reported by
- COOP Observer
A large upper low over northwest Arizona rotated several waves of energy into a moist air mass over southern New Mexico. It was also unstable, resulting in heavy convective snow showers and snowfall rates of up to 3 inches per hour in the southern Sacramento Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A large upper low over northwest Arizona rotated several waves of energy into a moist air mass over southern New Mexico. It was also unstable, resulting in heavy convective snow showers and snowfall rates of up to 3 inches per hour in the southern Sacramento Mountains. A total of 14 inches of snow fell in Cloudcroft.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Feb 13, 5:24 AM MST, 6 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 524 AM MST TUE FEB 13 2007 .SYNOPSIS... AN UPPER LEVEL STORM WILL AGAIN BRING A CHANCE FOR SHOWERS TODAY INTO WEDNESDAY EVENING. WE WILL DRY OUT FOR THE END OF THE WEEK. ANOTHER STORM SYSTEM WILL APPROACH THE ARE SATURDAY NIGHT TO GIVE US A CHANCE OF RAIN INTO THE FIRST PART OF THE COMING WEEK. TEMPERATURES FOR THE NEXT SEVEN DAYS WILL RUN AT OR A LITTLE BELOW NORMAL. && .DISCUSSION... A SHORT WAVE RIDGE IS CURRENTLY MOVING OVER THE LAND OF ENCHANTMENT. THIS RIDGE WILL QUICKLY MOVE TO OUR EAST AS A DOUBLE BARRELED LOW APPROACHES THE SOUTHWEST. BY LATE THIS AFTERNOON THE LOW WILL UNLOAD ONE OF ITS BARRELS IN THE FORM OF LOWLAND RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS. ALSO SOMETHING THAT NEEDS TO BE WATCHED FOR THIS AFTERNOON WILL BE THE CHANCE FOR THUNDERSTORMS. WE WILL BE SLIGHTLY UNSTABLE AND WE HAVE SOME HEALTHY SPEED SHEAR ON THE UPPER AIR SOUNDING...SO WHAT FEW THUNDERSTORMS CAN GET GOING COULD BE A BIT ON THE STRONG SIDE. THE SECOND SHOT OF PRECIPITATION WILL COME WEDNESDAY AFTERNOON AS A SECOND VORT MAX SWINGS THROUGH. ONCE AGAIN ON WEDNESDAY WE WILL SEE LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS. ON BOTH DAYS THE BEST CHANCE FOR PRECIPITATION WILL BE TO THE NORTH...AS THE BEST DYNAMICS WILL BE WELL NORTH OF THE INTERNATIONAL BORDER. IN ADDITION MOISTURE WITH THIS SYSTEM IS NOT GREAT SO ANY PRECIP THAT OCCURS TODAY OR WEDNESDAY WILL BE LIGHT. DONT EXPECT TO SEE MORE THAN A COUPLE OF INCHES OF SNOW IN THE SACS AND GILA BY THURSDAY MORNING. WITH THE CLOUDS AND SHOWERS AROUND WE WILL CONTINUE TO SEE OUR AFTERNOON HIGHS RUNNING A FEW DEGREES BELOW NORMAL. BY FRIDAY THE DOUBLE BARRELED LOW WILL HAVE MOVED TO OUR EAST AND WE WILL SIT UNDER A COOL BUT DRY NORTHWEST FLOW. ON SATURDAY WE WILL SEE TWO THINGS HAPPEN FIRST ALOFT THE FLOW WILL SWING AROUND FROM THE NORTHWEST TO THE SOUTHWEST AS THE NEXT LOW TO OUR WEST BEGINS TO GET ITS ACT TOGETHER. AT THE SURFACE A COLD FRONT WILL TRY AND SIDE DOOR US AND THEN BACK DOOR US. NOT A LOT OF COLD AIR BEHIND THE FRONT BUT ENOUGH TO COOL US OFF A FEW DEGREES. BY SATURDAY EVENING A SURGE OF MOISTURE OUT AHEAD OF THE NEXT SYSTEM WILL BRING SHOWERS FIRST TO THE BOOT HEEL AND THEN SPREAD ACROSS THE REST OF THE CWA BY SUNDAY MORNING. THE CHANCES FOR RAIN WILL LINGER INTO THE FIRST PART OF THE COMING WEEK AS THE GFS INDICATES THAT THE LOW WILL PASS JUST TO OUR SOUTH ON SUNDAY EVENING. NEEDLESS TO SAY WITH CLOUDS AND A CHANCE FOR PRECIP WE WILL SEE AFTERNOON HIGHS ON FRIDAY THROUGH MONDAY RUNNING AT OR A LITTLE BELOW NORMAL. && .AVIATION... GENERALLY VFR CONDITIONS FOR MOST OF THE DAY. CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON. WE MAY SEE SOME MVFR CEILING IN AND NEAR SHOWERS AND THUNDERSTORMS. THE LOWERED CEILING AND PRECIP CHANCES WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 59 36 54 33 54 / 20 20 10 0 0 SIERRA BLANCA TX 58 34 54 31 52 / 20 20 20 0 0 LAS CRUCES 58 35 54 32 54 / 20 20 10 0 0 ALAMOGORDO 56 30 53 27 51 / 20 20 20 10 0 CLOUDCROFT 36 20 31 17 32 / 30 30 30 10 0 TRUTH OR CONSEQUENCES 56 30 53 27 51 / 30 20 10 0 0 SILVER CITY 48 26 45 23 44 / 30 20 20 0 0 DEMING 57 34 54 31 52 / 20 20 10 0 0 LORDSBURG 56 34 53 31 51 / 20 20 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 715 AM MST TUE FEB 13 2007 NMZ022>025-030>032-TXZ055-056-141415- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 715 AM MST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL BRING LESS THAN A TENTH OF AN INCH OF PRECIPITATION. TONIGHT AREA MOUNTAINS MAY SEE ONE TO TWO INCHES OF SNOWFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR ISOLATED SHOWERS CONTINUES INTO WEDNESDAY. THE END OF THE WEEK WILL BE DRY...BUT THEN SUNDAY AND MONDAY WILL SEE A SLIGHT CHANCE FOR SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16447.